Texas, 2007

Hail and Damaging Winds in Texas, June 3, 2007

June 3, 2007 · NWS AMA · 8 events in 2 counties and zones

Severe thunderstorms across the central and southeast Texas Panhandle during the early morning hours produced hail and damaging winds. No injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms across the central and southeast Texas Panhandle during the early morning hours produced hail and damaging winds. No injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 2, 11:16 PM CST, 46 minutes earlier.

Area forecast discussion, Jun 2, 11:16 PM CST, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1216 AM CDT SUN JUN 3 2007

.AVIATION...
LINE OF THUNDERSTORMS SWEEPING ACROSS THE CENTRAL AND SOUTHWESTERN
TEXAS PANHANDLE AT THIS TIME. WILL EXPECT DETERIORATING CONDITIONS AT
KAMA FIRST FEW HOURS OF FORECAST AS STORMS MOVE THROUGH...BUT SHOULD
SEE CONDITIONS IMPROVE ALL TERMINALS BY 12Z...WITH LIGHT AND VARIABLE
WINDS AND SCATTERED LOW TO MID CLOUDS. VARIABLE WINDS MUCH OF THE DAY
AS SFC LOW ATTEMPTS TO REORGANIZE TO THE WEST...BRINGING LIGHT
SOUTHEASTERLY SFC WINDS AGAIN TOMORROW AFTERNOON WITH A CONVECTIVE
REPEAT PERFORMANCE LATE AFTERNOON/EARLY EVENING.

KRAMAR

&&

.PREV DISCUSSION... /ISSUED 712 PM CDT SAT JUN 2 2007/

AVIATION...
ISOLATED TO WIDELY SCATTERED CONVECTION WILL PUSH SOUTH ACROSS THE
DALHART AND AMARILLO TAF SITES THROUGH LATE TONIGHT. MVFR TO IFR
CEILINGS AND VISIBILITIES CAN BE EXPECTED IN AND NEAR THE
CONVECTION...WHILE VFR CONDITIONS OUTSIDE THE CONVECTION. LIGHT
NORTHEAST TO SOUTHEAST WINDS 10 KNOTS OR LESS THROUGH TONIGHT AND
SUNDAY. ANOTHER ROUND OF CONVECTION POSSIBLE ONCE AGAIN LATE SUNDAY.

SCHNEIDER

PREV DISCUSSION... /ISSUED 333 PM CDT SAT JUN 2 2007/

DISCUSSION...
THUNDERSTORM DEVELOPMENT CURRENTLY SEEN ON SAT AND RADAR IN
NORTHEASTERN NEW MEXICO SHOULD SPREAD SOUTHWARD AND PROPOGATE INTO
THE WESTERN CWA. MID AND UPPER FLOW TODAY SEEMS A BIT MORE NORTHERLY
WHICH MAY KEEP THE CONVECTION A BIT FURTHER WEST THAN WHAT WAS
NOTICED YESTERDAY. DEWPOINTS ARE ALSO A BIT LOWER THAN WHAT WAS SEEN
YESTERDAY SO INSTABILITY SHOULD BE A BIT LESS...THOUGH STILL ENOUGH
TO SEEM SOME OF THE CONVECTION TO BECOME SEVERE WITH HAIL BEING THE
PRIMARY THREAT.

TOMORROW WILL BE MUCH LIKE TODAY WITH AFTERNOON MOUNTAIN CONVECTION
MOVING INTO THE WESTERN PANHANDLES AGAIN. MONDAY NIGHT WILL SEE
CONVECTION DEVELOP ONCE AGAIN TO THE WEST...HOWEVER AN UPPER RIDGE
WILL BE IN CLOSER PROXIMITY CAUSING MORE WESTERLY MID LEVEL FLOW
SPREADING CONVECTION FURTHER EAST. BY TUESDAY THE UPPER RIDGE WILL BE
OVER THE AREA FINALLY KILLING PRECIP CHANCES THROUGH THE END OF THE
FORECAST PERIOD AND USHERING IN A PERIOD OF WARMER TEMPERATURES.
LOOKS AS THOUGH WE WILL FINALLY BREAK 90 DEGREES BY THE END OF THE
WEEK HERE IN AMA. THE FRONT THAT YESTERDAYS GFS WAS SHOWING MOVING
INTO THE AREA LATE NEXT WEEK IS NOW SHOWN BY BOTH THE GFS AND ECMWF
TO BE HOLDING UP IN KANSAS OR AT MOST THE NORTHERN CWA. AM NOW
GAINING CONFIDENCE THAT THE FRONT WILL NOT MAKE IT INTO OUR CWA
THANKS TO PROLONGED SOUTHWESTERLY FLOW AHEAD OF A DIGGING TROUGH OVER
THE INTERMOUNTAIN WEST. SOUTHWESTERLY FLOW MEANS HOT AND DRY FOR US
THIS TIME OF YEAR...THOUGH I DID ALLOW TEMPS TO FALL SLIGHTLY THANKS
TO LOWER HEIGHTS.

HENNIG

AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

99/99
Hazardous weather outlook, Jun 2, 10:02 PM CST, 2 hours before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1102 PM CDT SAT JUN 2 2007

OKZ001>003-TXZ001>020-031100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1102 PM CDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE
TEXAS AND OKLAHOMA PANHANDLES THE REST OF TONIGHT. ISOLATED STORMS
MAY REACH SEVERE LEVELS...WITH LARGE HAIL...DAMAGING WINDS...AND
LOCALLY HEAVY RAINS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH MONDAY NIGHT. SOME STORMS MAY BECOME SEVERE ON
SUNDAY DURING THE AFTERNOON AND EVENING HOURS...WITH THE MAIN THREATS
BEING LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY
HEAVY RAINFALL WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS THE OKLAHOMA AND
TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE
LIMITED ACTIVATION THE REST OF TONIGHT.

ANDRADE

In the hours before

Special weather statement, Jun 2, 9:41 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1041 PM CDT SAT JUN 2 2007

OKZ002-030415-
TEXAS OK-
1041 PM CDT SAT JUN 2 2007

...STRONG THUNDERSTORM IN WEST CENTRAL TEXAS COUNTY...

AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF EVA MOVING SOUTH AT 20 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Local storm report, Jun 2, 9:52 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1052 PM CDT SAT JUN 02 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             BOISE CITY              36.73N 102.51W
06/02/2007  E1.75 INCH       CIMARRON           OK   PUBLIC

0820 PM     HAIL             1 S BOISE CITY          36.72N 102.51W
06/02/2007  E1.50 INCH       CIMARRON           OK   PUBLIC

            MOSTLY QUARTERS SOME PING PONG BALL SIZE

0833 PM     HAIL             CANYON                  34.98N 101.92W
06/02/2007  E0.75 INCH       RANDALL            TX   AMATEUR RADIO

0834 PM     HAIL             CANYON                  34.98N 101.92W
06/02/2007  E0.88 INCH       RANDALL            TX   PUBLIC

            RELAYED BY LOCAL BROADCAST MEDIA

0837 PM     HAIL             1 SW CANYON             34.97N 101.93W
06/02/2007  E1.75 INCH       RANDALL            TX   AMATEUR RADIO

0837 PM     HAIL             1 SW CANYON             34.97N 101.93W
06/02/2007  E1.75 INCH       RANDALL            TX   PUBLIC

            QUARTER TO GOLF BALL SIZE HAIL RELAYED BY LOCAL
            BROADCAST MEDIA

0838 PM     HAIL             CANYON                  34.98N 101.92W
06/02/2007  M1.00 INCH       RANDALL            TX   NWS EMPLOYEE

0842 PM     HAIL             CANYON                  34.98N 101.92W
06/02/2007  E1.00 INCH       RANDALL            TX   PUBLIC

            PENNY TO QUARTER SIZE HAIL STILL FALLING AND BEGINNING
            TO COVER THE GROUND

0842 PM     HAIL             1 NW CANYON             34.99N 101.93W
06/02/2007  E1.75 INCH       RANDALL            TX   TRAINED SPOTTER

            QUARTER TO GOLFBALL HAIL IN HUNSLEY HILLS

0845 PM     HAIL             1 S CANYON              34.97N 101.92W
06/02/2007  E1.75 INCH       RANDALL            TX   PUBLIC

            GOLF BALL SIZE HAIL RELAYED BY LOCAL BROADCAST MEDIA

0856 PM     HAIL             CANYON                  34.98N 101.92W
06/02/2007  E1.25 INCH       RANDALL            TX   AMATEUR RADIO

            QUARTER SIZE HAIL WITH SOME UP TO THE SIZE OF HALF
            DOLLARS

0900 PM     HAIL             CANYON                  34.98N 101.92W
06/02/2007  E1.75 INCH       RANDALL            TX   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL WITH SOME UP TO THE SIZE OF
            GOLF BALLS AT CANYON JR HIGH

&&

MJ
Special weather statement, Jun 2, 10:19 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1119 PM CDT SAT JUN 2 2007

TXZ006-011-030500-
HARTLEY TX-OLDHAM TX-
1119 PM CDT SAT JUN 2 2007

...LINE OF STRONG THUNDERSTORMS IN SOUTHERN HARTLEY AND OLDHAM
COUNTIES...

AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 11 MILES WEST OF CHANNING TO 14
MILES NORTHWEST OF ADRIAN MOVING SOUTH AT 25 MPH.

STRONG WINDS TO 50 MPH AND EXTREMELY HEAVY RAINFALL ARE POSSIBLE
WITH THESE STORMS.

KRAMAR
Special weather statement, Jun 2, 10:57 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1157 PM CDT SAT JUN 2 2007

TXZ006-007-011-012-030545-
HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX-
1157 PM CDT SAT JUN 2 2007

...LINE OF STRONG THUNDERSTORMS IN SOUTHEASTERN HARTLEY...MOORE...
NORTHEASTERN OLDHAM AND NORTHWESTERN POTTER COUNTIES...

AT 1157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 4 MILES WEST OF DUMAS TO 8 MILES
WEST OF BOYS RANCH MOVING EAST AT 25 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. ONE
HALF INCH SIZE HAIL AND GUSTY WINDS HAVE BEEN REPORTED WITH THESE
STORMS...ALONG WITH EXTREMELY HEAVY RAIN.

PEOPLE IN SOUTHEASTERN HARTLEY...MOORE...NORTHEASTERN OLDHAM AND
NORTHWESTERN POTTER COUNTIES...INCLUDING THE CITY OF DUMAS...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

KRAMAR
Special weather statement, Jun 2, 10:59 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1159 PM CDT SAT JUN 2 2007

TXZ002-003-030545-
HANSFORD TX-SHERMAN TX-
1159 PM CDT SAT JUN 2 2007

...LINE OF STRONG THUNDERSTORMS IN HANSFORD AND SHERMAN COUNTIES...

AT 1159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 16 MILES NORTHWEST OF GRUVER TO 32
MILES WEST OF GRUVER MOVING EAST AT 35 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Special weather statement, Jun 2, 11:34 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1234 AM CDT SUN JUN 3 2007

TXZ003-007-008-012-013-030615-
CARSON TX-HANSFORD TX-HUTCHINSON TX-MOORE TX-POTTER TX-
1234 AM CDT SUN JUN 3 2007

...LINE OF STRONG THUNDERSTORMS TO AFFECT PORTIONS OF
CARSON...HANSFORD...HUTCHINSON...EASTERN MOORE AND NORTHERN POTTER
COUNTIES...

AT 1234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 4 MILES SOUTHWEST OF GRUVER TO 12
MILES SOUTH OF MASTERSON MOVING EAST SOUTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH ONE HALF INCH SIZE HAIL AND WIND GUSTS
AROUND 50 MPH ARE POSSIBLE.

KRAMAR

The radar

The Amarillo radar (KAMA), 70 km away, was scanning. The volume nearest the first event began at 06:03 UTC.

Open the radar archive at this moment

Event by event

6 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Hutchinson

When
June 3, 12:02 AM CST
Where
Hutchinson County, 0.56 mi E of Stinnett
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.820, -101.440

Hail, Hutchinson

When
June 3, 12:02 AM CST
Where
Hutchinson County, 4.45 mi WSW of Sanford
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.700, -101.550

Hail, Hutchinson

When
June 3, 12:09 AM CST
Where
Hutchinson County, 1.32 mi WSW of Borger
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.660, -101.400

Hail, Hutchinson

When
June 3, 12:11 AM CST
Where
Hutchinson County, 0.56 mi E of Stinnett
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.820, -101.440

Thunderstorm Wind, Hutchinson

When
June 3, 12:11 AM CST
Where
Hutchinson County, 0.56 mi E of Stinnett
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.820, -101.440

Thunderstorm Wind, Hutchinson

When
June 3, 12:20 AM CST
Where
Hutchinson County, 1.49 mi NNE of Fritch
Measured
61 kt (70 mph) estimated gust
Property damage
$24,000
Reported by
Park/Forest Service
Coordinates
35.650, -101.590

The National Park Service at Lake Meredith reported a boat dock destroyed by thunderstorm winds. No injuries were reported.

Hail, Donley

When
June 3, 1:45 AM CST
Where
Donley County, 2.66 mi WSW of Mc Knight
Measured
1.5 in hail
Reported by
Public
Coordinates
34.880, -100.610

Reported along State Highway 203.

Hail, Donley

When
June 3, 1:55 AM CST
Where
Donley County, 0.57 mi E of Hedley
Measured
1 in hail
Reported by
Public
Coordinates
34.870, -100.660

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40796, 40797, 40798, 40799, 40802, 40803, 40800, 40801.